Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 207, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Nov 23, 2001, 10:11 PM CST for Howard County, Little River County, Sevier County, Arkansas. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 23, 2001, 10:11 PM CST (04:11 UTC)
- Expired
- Nov 23, 2001, 11:15 PM CST
- In force
- 64 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
Counties Howard County, AR, Little River County, AR, Sevier County, AR
The radar
The Western Arkansas radar (KSRX), 153 km from the middle of the area, began a volume at 04:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 23, 10:15 PM CST | Hail 0.88 | Gillham, AR |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 23, 6:00 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 4.2 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1386 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1160 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
288 WUUS54 KSHV 240412 SVRSHV ARC061-081-133-240515- /NEW.KSHV.SV.W.0116.240411-240515/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1011 PM CST FRI NOV 23 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HOWARD COUNTY IN SOUTHWEST ARKANSAS LITTLE RIVER COUNTY IN SOUTHWEST ARKANSAS SEVIER COUNTY IN SOUTHWEST ARKANSAS * UNTIL 1115 PM CST * AT 1011 PM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 12 MILES NORTHWEST OF GILLHAM TO 14 MILES WEST OF FOREMAN...MOVING EAST AT 35 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... OVER HORATIO...GILLHAM...DE QUEEN AT 1025 PM CST OVER WINTHROP...FOREMAN AT 1030 PM CST OVER LOCKESBURG AT 1045 PM CST OVER WILTON AT 1050 PM CST OVER DIERKS...BEN LOMOND...ASHDOWN AT 1055 PM CST A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. BE READY TO ACT QUICKLY. THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS. DO NOT REMAIN OUTSIDE. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... HOWARD COUNTY IN SOUTHWEST ARKANSAS LITTLE RIVER COUNTY IN SOUTHWEST ARKANSAS SEVIER COUNTY IN SOUTHWEST ARKANSAS UNTIL 1115 PM CST.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 23, 9:30 PM CST, 41 minutes earlier.
Area forecast discussion, Nov 23, 9:30 PM CST, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 930 PM CST FRI NOV 23 2001 LINE OF STORMS EXTENDING ACROSS THE EXTREME ERN PORTIONS OF OK FROM N TO S INTO MCCURTAIN CO. THEN CURVING SW INTO NE TX FROM NEAR PRX TO S OF ACT. THIS LINE PRODUCING GUSTY WINDS FROM ASOS/AWOS REPORTS OF 31 TO 40 KTS AS THE LINE PASSES WITH THE OUTFLOW OVER PORTIONS OF TX/OK. STILL IN THE LINE FOR SOME STRONG WINDS POSSIBLY AND HAIL FOR MY FCST AREA WITH A VERY UNSTABLE ATMOSPHERE. ALTHOUGH THE WORST OF THE STORMS AHEAD OF THE LINE HAVE BEEN TO THE N OVER TUL/LIT CWFA/S. WILL DEFER TO UPDATING UNTIL SYSTEM MOVES FURTHER THROUGH...POSSIBLY NEAR 11 PM. PACKAGE IS OK FOR NOW. 20 .SHV...NONE.
In the hours before
Local storm report, Nov 23, 9:45 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
945 PM CST FRI NOV 23 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
925 PM VALLIANT OK WIND DAMAGE
11/23/01 MCCURTAIN RAILROAD CROSSARM BLOWN OVER
INTO DITCH
REPORT FROM LAW ENFORCEMENT
15Nearby
Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.